MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 POWERPICC 6F TRIPLE-LUMEN CATHETER WITH MICROEZ; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS

C.R. BARD, INC. (BASD) -3006260740 POWERPICC 6F TRIPLE-LUMEN CATHETER WITH MICROEZ; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Model Number N/A
Medical Device Problem Codes Break (1069); Fluid/Blood Leak (1250); Defective Component (2292)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/02/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has not been returned to the manufacturer for evaluation.A lot history review (lhr) review is not possible, as no manufacturing lot number has been provided by the complainant.
 
Event or Problem Description
It was reported there was an avulsion of the picc with rupture of the stabilization platform (butterfly) was detected, which was with a 3.0 mononylon suture thread.There were no clear signs of trauma/traction in the patient's upper limb, analysis of the images performed to verify the care provided to the patient.
 
Event or Problem Description
It was reported there was an avulsion of the picc with rupture of the stabilization platform (butterfly) was detected, which was with a 3.0 mononylon suture thread.There were no clear signs of trauma/traction in the patient's upper limb, analysis of the images performed to verify the care provided to the patient.Additional information received: it was reported there was no damage, the sutures remained intact fixed to the patient, with no signs of skin suffering.There was no need for medical intervention.The patient remain without access.There was no exposure to blood or chemotherapy to mucous membranes or skin.The medication being administered was saline access.Additional information: the breakage occurred in the wings of the fixation (suture wings).
 
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The following were reviewed as part of this investigation: patient severity, complaint and lot history review, applicable previous investigation(s), sample (if available), applicable manufacture records, and applicable fmea documents.Based on a review of this information, the following was concluded: the complaint of damaged suture wings is confirmed; however, the exact cause is unknown.One 6 fr triple lumen powerpicc was returned for evaluation.An initial visual observation showed use residue on the returned sample.One complete split was observed in each of the wings of the molded joint of the catheter.These splits were found to extend from the suture hole to the distal side of the wing and were observed to be slightly diagonal with the distal end of the spilt further away from the center of the catheter.A microscopic observation revealed the edges of the splits were straight and even and the fracture surfaces were mostly flat and even with a somewhat granular surface texture.While the cause of the splits in the suture wings could not be determined, possible causes include over-tightening of suture thread material, instrument damage, and excessive tensile (pulling) forces on the catheter.H3 other text : evaluation findings are in section h.11.
 
Event or Problem Description
It was reported there was an avulsion of the picc with rupture of the stabilization platform (butterfly) was detected, which was with a 3.0 mononylon suture thread.There were no clear signs of trauma/traction in the patient's upper limb, analysis of the images performed to verify the care provided to the patient.Additional information received: was there any harm to the patient/health worker? (detail) with no damage, the sutures remained intact fixed to the patient, with no signs of skin suffering.¿ was there a need for medical and/or surgical intervention due to the event (imaging exams, surgery, medication administration, etc)? (detail) no medical intervention.¿ was the procedure completed with another device? patient remained without access ¿ has there been blood or chemotherapy exposure to mucous membranes or skin? (detail) no exposure.¿ what medication was being administered? saline access.
 
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The following were reviewed as part of this investigation: patient severity, complaint and batch history, applicable previous investigation(s), applicable manufacturing records, photo analysis and applicable fmea documents.Based on a review of this information, the following was concluded: the complaint of a break in the catheter suture wings was confirmed but the cause is unknown.Two photographs of a 6fr t/l powerpicc were returned for evaluation.The catheter was still inserted into the patient when the photographs were taken.Damage was seen to the molded suture wings, with tears/splits seen from the suture holes through the outer walls of the suture wings.The catheter was reportedly secured with 3.0 mononylon suture thread.It is likely that material fatigue occurred from the suture thread wearing through the suture wings.However, it is unknown if additional unknown factors contributed to this failure (e.G., dressing technique or cleaning agents).Therefore, the exact root cause of the incident could not be determined at this time.A review of the manufacture quality and inspection records for the specific lot involved found no potentially related issues encountered during the manufacture and assembly of that product lot.A lot history review (lhr) of refs2745 showed no other similar product complaint(s) from this lot number.

Brand Name
POWERPICC 6F TRIPLE-LUMEN CATHETER WITH MICROEZ
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
Manufacturer (Section G)
BARD REYNOSA S.A. DE C.V. -9617592
blvd. montebello #1
parque industrial colonial
reynosa, tamaulipas 88780
MX   88780
Manufacturer Contact
becky garcia
605 north 5600 west
salt lake city 84116
8015950700
MDR Report Key15504961
Report Number3006260740-2022-03808
Device Sequence Number7755024
Product Code LJS
UDI-Device Identifier00801741028212
UDI-Public(01)00801741028212
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K053501
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/20/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2024
Device Model NumberN/A
Device Catalogue Number3386105
Device Lot NumberREFS2745
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 09/12/2022
Supplement Date Received by Manufacturer11/04/2022
12/20/2022
Initial Report FDA Received Date09/29/2022
Supplement Report FDA Received Date11/08/2022
12/20/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/01/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown